Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 6, 2012, 3:37 PM CDT for Jones County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2012, 3:37 PM CDT (20:37 UTC)
- Expired
- Aug 6, 2012, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:45 PM CDT | TSTM WND DMG | 3 S Ellisville, MS | TREE FELL ON VEHICLE ON AUGUSTA RD. ROAD IS BLOCKED. UNKNOWN INJURIES. |
| Aug 6, 3:50 PM CDT | TSTM WND DMG | 1 Ne Moselle, MS | LARGE TREE LIMBS ACROSS MOSELLE-OAK GROVE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024
WWUS84 KJAN 062037
SPSJAN
MSZ066-062115-
JONES MS-
337 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT MON AUG 6 2012
...LINE OF STRONG STORMS PROGRESSING SLOWLY SOUTHWEST OVER CENTRAL
JONES COUNTY...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 14 MILES NORTH OF
ELLISVILLE TO 9 MILES SOUTHEAST OF MOSELLE AT 337 PM CDT...MOVING
SOUTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN JONES COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3144 8927 3169 8938 3180 8934 3181 8923
3145 8907 3143 8908
TIME...MOT...LOC 2037Z 016DEG 5KT 3178 8928 3145 8914
$$
BYBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:44 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 6, 10:44 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1044 AM CDT MON AUG 6 2012 .UPDATE...LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AS WE REMAIN IN A WARM AND HUMID AIRMASS(PW VALUES GREATER THAN 2 INCHES). AN ISOLATED STRONG TO SEVERE STORM WITH WIND POTENTIAL CANNOT BE RULED OUT GIVEN ADDITIONAL BUT WEAK FRONTAL FORCING. TEMPERATURES THIS AFTERNOON WILL ONCE AGAIN TOP OUT IN THE LOW TO MID 90S. THE ONLY CHANGES TO THE FORECAST FOR THIS UPDATE WERE TO SLIGHTLY INCREASE POPS THIS AM ACROSS THE EXTREME NE AND TO THE HOURLY TEMPS. /27/ && .AVIATION...THE EARLY MORNING FOG THAT DEVELOPED HAS DISSIPATED AND VFR CONDITIONS WERE BEING REPORTED AT ALL TAF SITES AT 14Z. VFR CONDITIONS WILL PREVAIL TODAY BUT SCATTERED COVERAGE OF TSRA IS EXPECTED AFTER 18Z. THE EXCEPTION IS AT GTR WHERE TSTMS WERE NOTED ON RADAR JUST TO THE NORTH THAT WILL COME IN VCTY BY 16Z. CONVECTION SHOULD CONTINUE THROUGH 01-03Z WITH SOME POTENTIAL FOR LINGERING SHOWERS OVERNIGHT ALONG THE HIGHWAY 84 CORRIDOR. SOME DRIER AIR MAY MOVE INTO THE DELTA BY 12Z TUESDAY BUT OTHERWISE ANOTHER NIGHT OF MVFR VIS RESTRICTIONS LOOKS POSSIBLE AFTER 06Z TUESDAY THROUGH ABOUT 14Z TUESDAY. 22/28 && .PREV DISCUSSION... /ISSUED 405 AM CDT MON AUG 6 2012/ .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...ANOTHER WARM NIGHT ONGOING ACROSS THE ARKLAMISS. AREA RADARS SHOW A LONE STORM ACROSS NORTHERN MISSISSIPPI THAT HAS BEEN HOLDING ITS OWN FOR SEVERAL HOURS...BUT ADDITIONAL SHOWERS ARE STARTING TO DEVELOP AS WELL IN ASSOCIATION WITH A WEAK FRONTAL BOUNDARY THAT IS CURRENTLY LOCATED ACROSS WESTERN TENNESSEE AND CENTRAL ARKANSAS. MUCH OF THE SOUTH AHEAD OF THE FRONT REMAINS VERY WARM AND MOIST WITH TEMPERATURES IN THE MID AND UPPER 70S(OR IN THE 80S STILL IN A FEW PLACES) AND DEWPOINTS IN THE MID 70S. BEHIND THE FRONT...DEWPOINTS HAVE DROPPED INTO THE MID TO LOWER 60S AND FURTHER TO THE NORTH THE TEMPERATURES HAVE ALSO DROPPED INTO THE 60S...WITH LOCATIONS ACROSS WISCONSIN BEING IN THE 50S! UNFORTUNATELY FOR US...WE WONT BE SEEING THOSE TEMPERATURES ANY TIME SOON AND DRIER AIR WILL EVEN BE HARD FOR SOME TO FIND WITH THIS FRONTAL PASSAGE. THE STUBBORN SUBTROPICAL RIDGE WILL RETREAT BACK WEST TODAY...ALLOWING FOR THE WEAK FRONT TO DROP CLOSE TO AND EVEN INTO THE REGION TODAY. AHEAD OF IT...SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP IN THE WARM...MOIST(PW VALUES GREATER THAN 2 INCHES) AIRMASS. MOST HI-RES MODELS DEPICT THUNDERSTORMS WAITING TIL AFTER 18Z OR LATER TO DEVELOP AND THIS SHOULD GIVE THE AREA PLENTY OF TIME TO WARM UP INTO THE LOWER AND MID 90S. THE GREATEST CHANCES FOR RAIN LOOKS TO BE ALONG AND SOUTH OF I-20. AS FOR SEVERE CHANCES...THIS LOOKS ISOLATED. WHILE THE AREA WILL BE WARM AND THERE IS A MOIST AIRMASS IN PLACE...VERTICAL TOTALS ARE AROUND 25-26C...AND WIND SHEAR AND UPPER LEVEL FLOW IS VERY WEAK WHICH SUGGESTS ORGANIZED STORMS ARE LESS LIKELY. THAT BEING SAID...AN ISOLATED STRONG TO SEVERE PULSE STORM WITH WIND POTENTIAL CANNOT BE COMPLETELY RULED OUT GIVEN ADDITIONAL(ALBEIT WEAK) FRONTAL FORCING AND THE WARM/MOIST AIRMASS. WILL INCLUDE A SMALL MENTION IN THE HWO. THE WEAK FRONT WILL NOT MAKE IT THROUGH THE CWA AND THE REGION WILL REMAIN UNDER GENERAL TROUGHING THROUGH THE REST OF THE SHORT TERM. THIS WILL HELP TO GENERATE MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE SOUTHEASTERN HALF OF THE CWA. WHILE MOST OF THE STORMS WILL BE DIURNALLY DRIVEN...THERE COULD STILL BE SOME LINGERING OVERNIGHT...MOSTLY FOR THE FAR SOUTHERN AREAS. DRIER AIR WILL MOVE INTO THE DELTA EARLY TUESDAY AS PW VALUES DROP TO AROUND 1 INCH OR LESS BY 00Z WEDNESDAY. THIS WILL PUSH THE 2 INCH PW AIR TO AROUND THE PINE BELT REGION. TEMPERATURES DURING THE TIME PERIOD WILL BE MORE SEASONAL IN THE LOWER TO MID 90S. OVERNIGHT LOWS WILL DROP INTO THE LOWER TO MID 70S...AND WILL BE HIGHLY DEPENDENT ON THE INVASION OF SOME DRIER AIR AS WELL AS THE EFFECTS OF DAYTIME THUNDERSTORM ACTIVITY. /28/ .LONG TERM...WEDNESDAY THROUGH MONDAY...LOOKS LIKE THE MED RANGE/LONG TERM WILL BE DOMINATED BY AN AMPLIFIED PATTERN WITH A STOUT RIDGE AXIS TO OUR WEST AND AN EASTERN CONUS TROUGH. THIS WILL KEEP OUR REGION UNDER A NW FLOW TYPE PATTERN WHICH TYPICALLY OFFERS TRICKY TIMING ISSUES WITH ANY PRECIP POTENTIAL AS FAST MOVING S/WV'S DIVE SE. OVERALL...GLOBAL MODELS AGREE WITH THE PATTERN...BUT DIFFER SLIGHTLY ON THE TIMING OF THE MAIN S/WV'S WHICH WILL DRIVE THE GREATEST STORM POTENTIAL. AT THIS TIME...THE PERIOD DOES NOT LOOK WET...BUT SOME POTENTIAL WILL EXIST FOR RAIN WITH THE MAJORITY OCCURRING WITH THE PASSAGE OF THE MAIN TROUGH AXIS. OVERALL...POPS FOR THE WED-SAT PERIOD WERE LOWERED FOR THE MOST PART...BUT SOME AREAS WERE LEFT ALONG WITH A PERIOD OR TWO MATCHING THE LATEST GFS GUIDANCE. THERE ARE A FEW SPECIFICS THAT MODELS DO AGREE ON...THE FIRST IS SOME DRIER MID LEVEL AIR ACROSS THE NW HALF FOR WED/THU. DUE TO THIS...POPS WERE LOWERED ACROSS THAT AREA. THE MAIN TIMING ISSUES ARE FOR THU NGT/FRI. POPS WERE LEFT ALONE THU NGT. FOR FRI...POPS WERE LOWERED ACROSS THE NW TO FOLLOW MORE WITH THE EURO/GFS ENSEMBLE. SAT LOOKS DRY AS MODELS SHOW A PATCH OF DRIER AIR IN PLACE IN THE WAKE OF A S/WV AND PRESENCE OF A WEAK/STALLING SFC FRONT. BY SUN/MON...A MORE COMPLICATED SETUP LOOKS TO TAKE SHAPE WITH THE PRESENCE OF THE STALLED BOUNDARY AND LINGERING NW FLOW. AS FOR TEMPS...GUID DIDN'T SEEM TOO BAD AND WAS GENERALLY FOLLOWED. HOWEVER...HIGH TEMPS WERE TWEAKED UPWARD FOR THE WED-FRI DAY PERIODS. REASONING IS BASED ON THE AREA BEING IN THE PRE-FRONTAL ZONE WHERE AN INCREASING LOW LEVEL THERMAL AXIS LOOKS TO SETUP. ADDITIONALLY...ENSEMBLE MOS SUPPORTS WARMER READINGS AS WELL. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 95 72 94 72 / 43 33 31 20 MERIDIAN 95 72 94 72 / 48 27 37 21 VICKSBURG 95 70 94 68 / 42 35 26 14 HATTIESBURG 95 74 94 74 / 60 24 55 31 NATCHEZ 94 72 91 71 / 52 28 39 19 GREENVILLE 94 72 92 70 / 31 23 10 12 GREENWOOD 94 71 93 69 / 32 20 11 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && /
Hazardous weather outlook, Aug 6, 2:55 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT MON AUG 6 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>050-053>066-072>074-072000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 255 PM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. FREQUENT TO NEARLY CONTINUOUS LIGHTNING CAN BE EXPECTED WITH THE STRONGEST STORMS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ026>033-037>039-044>046-051-052-072000- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE- 255 PM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 6, 2:17 PM CDT, 1 hour 20 minutes before
MSZ044-062015-
LEAKE MS-
217 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT MON AUG 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES WEST OF CARTHAGE AT 217 PM CDT...MOVING SOUTHWEST AT
15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3258 8957 3258 8972 3280 8973 3288 8966
3279 8947
TIME...MOT...LOC 1917Z 029DEG 6KT 3276 8962
OLBSpecial weather statement, Aug 6, 2:20 PM CDT, 1 hour 17 minutes before
MSZ043-061950-
MADISON MS-
220 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT MON AUG 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER CAMDEN AT 221 PM CDT...MOVING SOUTHWEST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN MADISON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3258 8978 3259 8979 3258 8983 3259 8984
3259 8985 3265 9002 3288 8989 3289 8982
3288 8973 3274 8972
TIME...MOT...LOC 1921Z 023DEG 20KT 3275 8982
BKSpecial weather statement, Aug 6, 2:26 PM CDT, 1 hour 11 minutes before
MSZ056-057-061955-
SMITH MS-JASPER MS-
226 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT MON AUG 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER TURNERVILLE AT 226 PM CDT...MOVING SOUTH AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN AND SOUTHWESTERN JASPER...AND SOUTHEASTERN SMITH
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3181 8917 3181 8919 3180 8936 3182 8944
3213 8930 3207 8909
TIME...MOT...LOC 1926Z 018DEG 15KT 3201 8923
BKSpecial weather statement, Aug 6, 2:53 PM CDT, 44 minutes before
MSZ043-048-049-062020-
RANKIN MS-MADISON MS-HINDS MS-
253 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT MON AUG 6 2012
...STRONG STORMS MOVING INTO THE JACKSON METRO AREA OVER THE NEXT 30
MINUTES...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF CANTON TO 5 MILES NORTH
OF LEESBURG AT 252 PM CDT...MOVING SOUTHWEST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN HINDS...SOUTHERN MADISON AND NORTHERN RANKIN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3228 8984 3234 9014 3249 9033 3272 9008
3261 8990 3259 8978 3245 8975
TIME...MOT...LOC 1952Z 036DEG 17KT 3264 9010 3254 8996
3250 8975
BKSpecial weather statement, Aug 6, 3:17 PM CDT, 20 minutes before
MSZ050-056-062045-
SMITH MS-SCOTT MS-
317 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT MON AUG 6 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND
GUSTS WAS LOCATED FROM BRANCH TO HOMEWOOD AT 317 PM CDT...MOVING
SOUTHWEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN SCOTT AND NORTHWESTERN SMITH COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3208 8960 3220 8973 3236 8974 3253 8977
3255 8974 3224 8938
TIME...MOT...LOC 2017Z 051DEG 5KT 3243 8975 3224 8954
BYBSpecial weather statement, Aug 6, 3:37 PM CDT, 0 minutes before
MSZ066-062115-
JONES MS-
337 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT MON AUG 6 2012
...LINE OF STRONG STORMS PROGRESSING SLOWLY SOUTHWEST OVER CENTRAL
JONES COUNTY...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 14 MILES NORTH OF
ELLISVILLE TO 9 MILES SOUTHEAST OF MOSELLE AT 337 PM CDT...MOVING
SOUTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN JONES COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3144 8927 3169 8938 3180 8934 3181 8923
3145 8907 3143 8908
TIME...MOT...LOC 2037Z 016DEG 5KT 3178 8928 3145 8914
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:16 AM CDT | Special Weather Statement | JAN | Lowndes | 59 min |
| Aug 6, 11:27 AM CDT | Special Weather Statement | JAN | Webster | 43 min |
| Aug 6, 12:00 PM CDT | Special Weather Statement | JAN | Choctaw | 60 min |
| Aug 6, 12:55 PM CDT | Special Weather Statement | JAN | Attala | 60 min |
| Aug 6, 1:10 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 60 min |
| Aug 6, 1:16 PM CDT | Special Weather Statement | JAN | Holmes | 59 min |
| Aug 6, 1:48 PM CDT | Special Weather Statement | JAN | Newton | 62 min |
| Aug 6, 2:17 PM CDT | Special Weather Statement | JAN | Leake | 58 min |
| Aug 6, 2:20 PM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Aug 6, 2:26 PM CDT | Special Weather Statement | JAN | Jasper | 29 min |
| Aug 6, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 50 min |
| Aug 6, 2:53 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
| Aug 6, 3:17 PM CDT | Special Weather Statement | JAN | Scott | 28 min |
| Aug 6, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 50 min |
| Aug 6, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 50 min |
| Aug 6, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 52 min |
| Aug 6, 3:59 PM CDT | Special Weather Statement | JAN | Forrest | 31 min |
| Aug 6, 4:12 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 113 min |
| Aug 6, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 61 min |
| Aug 6, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 35 min |
| Aug 6, 5:02 PM CDT | Special Weather Statement | JAN | Leflore | 28 min |
| Aug 6, 5:06 PM CDT | Special Weather Statement | JAN | Copiah | 29 min |
| Aug 6, 5:11 PM CDT | Special Weather Statement | JAN | Sunflower | 29 min |
| Aug 6, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 44 min |
| Aug 6, 5:23 PM CDT | Special Weather Statement | JAN | Warren | 32 min |
| Aug 6, 5:33 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 42 min |
| Aug 6, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 40 min |
| Aug 6, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Aug 6, 6:47 PM CDT | Special Weather Statement | JAN | Sharkey | 28 min |
| Aug 6, 4:39 PM CDT | Special Weather Statement | JAN | West Carroll | 31 min |
| Aug 6, 5:36 PM CDT | Special Weather Statement | JAN | Tensas | 29 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.